Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 12, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jul 18, 2015, 6:05 PM PDT for Los Angeles County, Ventura County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2015, 6:05 PM PDT (01:05 UTC)
- Expired
- Jul 18, 2015, 8:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Los Angeles County, CA, Ventura County, CA
The radar
The Los Angeles radar (KVTX), 45 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 1.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1916 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
320
WGUS56 KLOX 190105
FFWLOX
CAC037-111-190330-
/O.NEW.KLOX.FF.W.0012.150719T0105Z-150719T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
605 PM PDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN LOS ANGELES COUNTY IN SOUTHWESTERN CALIFORNIA...
NORTHEASTERN VENTURA COUNTY IN SOUTHWESTERN CALIFORNIA...
* UNTIL 830 PM PDT
* AT 604 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR LOCKWOOD VALEY PRODUCING HEAVY RAIN ACROSS THE
WARNED AREA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN IN LESS
THAN ONE HOUR. FLASH FLOODING IS IMMINENT WITH THIS STORM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3463 11849 3449 11916 3481 11917 3481 11898
3479 11898 3479 11888 3482 11889 3482 11881
$$
HALL3 follow-up statements
440
WGUS76 KLOX 190112
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
612 PM PDT SAT JUL 18 2015
CAC037-111-190330-
/O.CON.KLOX.FF.W.0012.000000T0000Z-150719T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-VENTURA CA-
612 PM PDT SAT JUL 18 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM PDT FOR
NORTHWESTERN LOS ANGELES AND NORTHEASTERN VENTURA COUNTIES...
AT 609 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND AUTOMATED
RAIN GAUGES INDICATED A THUNDERSTORM NEAR LOCKWOOD VALLEY PRODUCING
HEAVY RAIN OVER THE WARNED AREA. AUTOMATED GAUGES INDICATE RAINFALL
RATES IN EXCESS OF ONE INCH PER HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3463 11849 3449 11916 3481 11917 3481 11898
3479 11898 3479 11888 3482 11889 3482 11881
$$
HALL135
WGUS76 KLOX 190244
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
744 PM PDT SAT JUL 18 2015
CAC037-111-190330-
/O.CON.KLOX.FF.W.0012.000000T0000Z-150719T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-VENTURA CA-
744 PM PDT SAT JUL 18 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM PDT FOR
NORTHWESTERN LOS ANGELES AND NORTHEASTERN VENTURA COUNTIES...
AT 740 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND AUTOMATED
RAIN GAUGES CONTINUE TO INDICATE RAIN FALLING NEAR LOCKWOOD VALLEY
AND THE VENTURA-KERN COUNTY LINE. ROADWAYS SUCH AS LOCKWOOD VALLEY
ROAD MAY BE IMPASSABLE DUE TO MUD OR WATER ACROSS THE ROADWAY.
BETWEEN ONE AND ONE AND THREE-QUARTERS INCH OF RAINFALL OCCURRED
OVER THE AREA THIS AFTERNOON AND EVENING....WITH RAINFALL RATES
EXCEEDING ONE INCH PER HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3463 11849 3449 11916 3481 11917 3481 11898
3479 11898 3479 11888 3482 11889 3482 11881
$$
HALL867
WGUS76 KLOX 190330
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
830 PM PDT SAT JUL 18 2015
CAC037-111-190333-
/O.EXP.KLOX.FF.W.0012.000000T0000Z-150719T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-VENTURA CA-
830 PM PDT SAT JUL 18 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN LOS ANGELES AND
NORTHEASTERN VENTURA COUNTIES WILL EXPIRE AT 830 PM PDT...
SHOWERS ARE TAPERING OFF THIS EVENING AND THE FLASH FLOOD WARNING
WILL BE ALLOWED TO EXPIRE. PERSONS ARE ADVISED TO REMAIN OUT OF
SMALL CREEKS...STREAMS...AND NORMALLY DRY WASHES AS THESE DRAINAGES
MAY STILL BE FLOWING.
LAT...LON 3463 11849 3449 11916 3481 11917 3481 11898
3479 11898 3479 11888 3482 11889 3482 11881
$$
HALLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 4:48 PM PDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 18, 4:48 PM PDT, 1 hour 17 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 448 PM PDT SAT JUL 18 2015 UPDATED AVIATION SECTION .SYNOPSIS... MOISTURE FROM TROPICAL STORM DOLORES WILL BRING WARM AND HUMID CONDITIONS TO THE AREA THROUGH MONDAY...ALONG WITH PLENTY OF CLOUDS AND SCATTERED THUNDERSTORMS AT TIMES. LESS HUMID CONDITIONS WILL RETURN BY MID WEEK AS THE TROPICAL AIRMASS MOVES EAST...WITH TEMPERATURES NEAR SEASONAL NORMS THROUGH THE END OF THE WEEK. && .SHORT TERM (TODAY-TUE)...A VERY MOIST AND UNSTABLE AIRMASS HAS MOVED INTO LOS ANGELES AND VENTURA COUNTIES THIS MORNING...AND HAS BEGUN TO MOVE NORTH INTO MUCH OF THE FORECAST AREA THIS AFTERNOON. LATEST DOPPLER RADAR INDICATED SEVERAL DISCREET THUNDERSTORMS BEGINNING TO REDEVELOP OFF THE SANTA BARBARA SOUTH COAST...VENTURA AS WELL AS THE PALOS VERDES PENINSULA TO ORANGE COUNTY. WITH SOME PARTIAL CLEARING EARLY THIS AFTERNOON OVER THE VALLEYS...MORE THUNDERSTORMS ARE ALSO RE-DEVELOPING OVER THE LA/VTU COUNTY VALLEYS AND INTO THE ADJACENT MOUNTAINS. MORE SHOWERS AND THUNDERSTORMS WILL DEVELOP FARTHER NORTH INTO THIS EVENING. SYNOPTICALLY...TROPICAL STORM DOLORES WAS AROUND 700 NM SOUTH OF LOS ANGELES AT 1 PM PDT. THE STORMS THAT DEVELOPED TODAY WERE FROM THE LEADING EDGE OF THE REMNANTS OF DOLORES. THE SECOND AND MAIN MOISTURE PLUME WILL COME FROM THE MAIN CORE OF DOLORES SUNDAY AND MONDAY AS IT QUICKLY MOVES TOWARDS SOUTHERN CALIFORNIA. EXPECT PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA THROUGH MONDAY. A FLASH FLOOD WATCH WILL BE ISSUED FOR THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA COUNTY AS WELL AS THE ANTELOPE VALLEY AND CUYAMA VALLEY AS WELL THIS AFTERNOON THROUGH MONDAY EVE. PRECIPITABLE WATERS ARE OVER 1.8" ALREADY...AND WITH THIS SECOND SURGE OF TROPICAL MOISTURE OVER THE AREA SUN/MON WITH PWATS EXPECTED OVER 2"...ANY THUNDERSTORMS THAT DEVELOP WILL BRING THE CAPABILITIES OF FLOODING...ESPECIALLY IN THE MOUNTAINS AND DESERTS. THERE WILL STILL BE A CHANCE OF LOCAL STREET FLOODING WITH STORMS ACROSS COAST AND VALLEY AREAS AS WELL IN AND AROUND THUNDERSTORMS. STEERING WINDS OF THUNDERSTORMS WILL BE A TAD STRONGER THAN WE USUALLY LIKE TO SEE...BUT STORMS WILL LIKELY BE TRAINING OVER THE SAME AREAS AND THEREFORE THE WATCH WAS ISSUED. HAVE RAISED POPS FOR AREAS N OF POINT CONCEPTION BOTH SUNDAY AND MONDAY AS WELL. THE CONVECTIVE PARAMETERS SUCH AS LI...K INDEX LOOKED MUCH MORE UNSTABLE WITH THIS MORNINGS RAP...AND NAM MODELS. ALSO...MODEL SOUNDINGS WERE INDICATING QUITE A BIT OF CAPE ACROSS THE AREAS WHERE THE FLASH FLOOD WATCH HAS BEEN ISSUED FOR. THE ONE CAVEAT THAT COULD HINDER THUNDERSTORM DEVELOPMENT FOR SUNDAY COULD BE A VERY THICK CLOUD SHIELD OVER THE MOUNTAINS AND ANTELOPE VALLEY FOR SUNDAY. AS FAR AS TEMPS GO...TODAY'S HIGHS WILL BE WARMER ACROSS THE COASTAL AREAS COMPARED TO YESTERDAY AND MUCH MORE HUMID...WHILE INLAND VALLEYS WILL BE A TAD COOLER THAN YESTERDAY. HOWEVER...THE ADDED HUMIDITY WILL MAKE IT FEEL STICKY TODAY AND ONCE AGAIN ON SUNDAY. HIGH TEMPS SHOULD BE SIMILAR FOR SUNDAY...WITH SOME WARMING EXPECTED ON MONDAY AS CLOUD COVER SHOULD BE SLIGHTLY LESS FOR COAST AND VALLEYS...BUT STILL MOSTLY CLOUDY ACROSS THE MOUNTAINS. OVERNIGHT NIGHT LOWS WILL BE IN THE 70S IN SOME ELEVATED VALLEYS...LOWER MOUNTAIN ELEVATIONS AND THE ANTELOPE VALLEY. IT WILL BE QUITE UNCOMFORTABLE. BY TUESDAY...THE LAST REMNANTS OF DOLORES WILL HAVE MOVED INTO CENTRAL CALIFORNIA AS A WEAK TROUGH. HIGH TEMPS SHOULD COOL A TAD AND MOST OF THE SUB=TROPICAL MOISTURE SHOULD BE WELL TO THE NORTH AND EAST OF THE FORECAST AREA. THERE WILL BE A SLIGHT CHANCE FOR LINGERING MID LEVEL MOISTURE TO SET OFF ISOLATED THUNDERSTORMS IN THE MOUNTAINS. THERE WILL BE A CHANCE FOR LOW CLOUDS TO REDEVELOP ALONG THE COAST TUE NIGHT INTO WED. .LONG TERM (WED-SAT)...BOTH THE GFS AND ECMWF SHOW A BROAD UPPER TROUGH TO THE NORTHWEST WHILE THE UPPER RIDGE AXIS FROM TEXAS WILL CONTINUE TO NUDGE WESTWARD INTO EXTREME SOUTHERN CALIFORNIA. THIS IS A TYPICAL SYNOPTIC PATTERN FOR THIS TIME OF YEAR. IN THIS CASE THE THE UPPER RIDGE WILL START TO EXPAND BY THURSDAY UNDERCUTTING THE TROUGH. THIS WILL CAUSE HIGH TEMPS TO BUMP UP A FEW DEGREES ACROSS INLAND AREAS...WITH CONTINUED LOW CLOUDS AND FOG ALONG THE COASTAL AREAS AND POSSIBLY INTO A FEW COASTAL VALLEYS. HIGH TEMPS WILL BE MORE NORMAL BY MID WEEK...WITH MUCH LESS IN THE WAY HUMIDITY. && .AVIATION...19/0000Z. AT 2100Z AT KLAX...THERE WAS NO MARINE INVERSION. OVERALL... LOW TO MODERATE CONFIDENCE IN THE 00Z TAFS...WITH UNCERTAINTY DUE TO SHOWERS AND TSTMS OVER THE AREA...MAINLY L.A. AND VENTURA COUNTIES ALTHOUGH TO SOME EXTENT EASTERN SBA COUNTY WILL SEE SOME TSRA THIS EVENING. MAINLY VFR CONDS EXPECTED FOR CIGS/VSBY...BUT WITH A CHANCE OF LOWER VSBY IN STRONGER SHOWERS. AFTER 12Z...HEAVIER SHOWERS ARE EXPECTED ACROSS THE AREA..WITH MVFR/IFR CONDS POSSIBLE. KLAX...LOW CONFIDENCE IN THE 00Z TAF DUE TO SHRA/TSRA ACTIVITY. TIMING OF VCTS MAY CONTINUE PAST 04Z. HEAVIER -SHRA MAY LOWER VSBY AT ANY TIME. 30% CHANCE OF MVFR OR LOWER CIGS AFTER 12Z SUNDAY. KBUR... LOW CONFIDENCE IN THE 00Z TAF DUE TO SHRA/TSRA ACTIVITY. TIMING OF VCTS MAY CONTINUE PAST 05Z. HEAVIER -SHRA MAY LOWER VSBY AT ANY TIME. 30% CHANCE OF MVFR OR LOWER CIGS AFTER 12Z SUNDAY. && .MARINE... 18/200 PM WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH TUESDAY. NORTHWEST WINDS WILL GRADUALLY INCREASE BEGINNING LATE MONDAY. MODERATE CONFIDENCE IN NORTHWEST WINDS INCREASING TO SCA LEVEL OVER THE OUTER WATERS TUESDAY NIGHT THROUGH THURSDAY. SOUTHEASTERLY SWELL FROM FORMER HURRICANE DOLORES WILL CONTINUE TO MOVE THROUGH THE COASTAL WATERS...PEAKING SUNDAY NIGHT AND MONDAY BEFORE DIMINISHING TUESDAY. ISOLATED THUNDERSTORMS ARE AFFECTING THE SOUTHERN WATERS THIS MORNING...WITH A SLIGHT CHANCE THEY WILL SPREAD OVER THE NORTHERN WATERS LATE THIS AFTERNOON AND EVENING. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE WATERS THROUGH MONDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). BEACH HAZARDS STATEMENT (SEE LAXCFWLOX). && PUBLIC...KAPLAN AVIATION/MARINE...SMITH SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 18, 6:00 AM PDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SAT JUL 18 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-171300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS ON MOST AREA BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION SUNDAY THROUGH MONDAY. THERE IS THE POTENTIAL FOR HIGH SURF SUNDAY THROUGH MONDAY...ESPECIALLY ON SOUTH FACING BEACHES. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON MOST AREA BEACHES SUNDAY THROUGH MONDAY.
In the hours before
Special weather statement, Jul 18, 2:21 PM PDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
221 PM PDT SAT JUL 18 2015
CAZ040-041-045-046-087-547-182145-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES CA-
VENTURA COUNTY COAST CA-SANTA MONICA MOUNTAINS RECREATIONAL AREA CA-
LOS ANGELES COUNTY SAN FERNANDO VALLEY CA-
CATALINA AND SANTA BARBARA ISLANDS CA-
VENTURA COUNTY COASTAL VALLEYS CA-
221 PM PDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOS ANGELES AND
CENTRAL VENTURA COUNTIES UNTIL 245 PM PDT...
AT 218 PM PDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF POINT
MUGU TO NEAR AVALON...AND MOVING NORTHEAST AT 20 MPH.
BRIEF HEAVY RAINFALL...SMALL HAIL...FREQUENT AND DANGEROUS CLOUD-TO-
GROUND LIGHTNING...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LONG BEACH...
MALIBU...
RANCHO PALOS VERDES...
TWO HARBORS...
SANTA MONICA...
VENICE...
TORRANCE...
MANHATTAN BEACH...
HERMOSA BEACH...
AVALON...
PACIFIC PALISADES...
TOPANGA STATE PARK...
CATALINA AIRPORT...
MALIBU CREEK STATE PARK...
SAN PEDRO...
REDONDO BEACH...
ROLLING HILLS...
MARINA DEL REY...
POINT DUME...
AND PORT OF LOS ANGELES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR IN THE WATER...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3332 11838 3332 11845 3342 11849 3348 11861
3346 11850 3374 11840 3383 11839 3396 11845
3404 11854 3403 11875 3400 11881 3408 11899
3414 11859 3377 11824 3372 11820 3372 11825
3375 11825 3370 11829 3342 11839 3330 11832
TIME...MOT...LOC 2118Z 266DEG 19KT 3401 11902 3334 11841
HALLSpecial weather statement, Jul 18, 2:47 PM PDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
247 PM PDT SAT JUL 18 2015
CAZ040-041-044>046-053-054-087-088-547-548-182245-
VENTURA COUNTY MOUNTAINS CA-SANTA CLARITA VALLEY CA-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES CA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA-
LOS ANGELES COUNTY SAN GABRIEL VALLEY CA-VENTURA COUNTY COAST CA-
SANTA MONICA MOUNTAINS RECREATIONAL AREA CA-
LOS ANGELES COUNTY SAN FERNANDO VALLEY CA-
CATALINA AND SANTA BARBARA ISLANDS CA-
VENTURA COUNTY INTERIOR VALLEYS CA-VENTURA COUNTY COASTAL VALLEYS CA-
247 PM PDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOS ANGELES AND EAST
CENTRAL VENTURA COUNTIES UNTIL 345 PM PDT...
AT 244 PM PDT...DOPPLER RADAR WAS CONTINUING TO TRACK A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
POINT MUGU TO NEAR TWO HARBORS...AND MOVING NORTHEAST AT 25 MPH.
BRIEF HEAVY RAINFALL...SMALL HAIL...FREQUENT AND DANGEROUS CLOUD-TO-
GROUND LIGHTNING...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LONG BEACH...
OXNARD...
THOUSAND OAKS...
SIMI VALLEY...
EASTERN VENTURA...
CAMARILLO...
SEAL BEACH...
FILLMORE...
MALIBU...
RANCHO PALOS VERDES...
WHITTIER...
NORTH HOLLYWOOD...
TORRANCE...
PASADENA...
WOODLAND HILLS...
GRIFFITH PARK...
CULVER CITY...
DOWNTOWN LOS ANGELES...
INGLEWOOD...
AND SANTA MONICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR IN THE WATER...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3395 11797 3376 11809 3376 11820 3372 11818
3374 11840 3345 11850 3342 11840 3339 11847
3347 11858 3373 11841 3377 11843 3384 11839
3400 11848 3404 11857 3400 11881 3410 11914
3423 11926 3436 11908 3455 11860 3395 11786
TIME...MOT...LOC 2144Z 239DEG 34KT 3404 11920 3347 11847
HALLSpecial weather statement, Jul 18, 3:53 PM PDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
353 PM PDT SAT JUL 18 2015
CAZ040-041-044>046-052>054-059-088-547-548-182345-
VENTURA COUNTY MOUNTAINS CA-SANTA BARBARA COUNTY MOUNTAINS CA-
ANTELOPE VALLEY CA-SANTA CLARITA VALLEY CA-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES CA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA-
LOS ANGELES COUNTY SAN GABRIEL VALLEY CA-VENTURA COUNTY COAST CA-
SANTA MONICA MOUNTAINS RECREATIONAL AREA CA-
LOS ANGELES COUNTY SAN FERNANDO VALLEY CA-
VENTURA COUNTY INTERIOR VALLEYS CA-VENTURA COUNTY COASTAL VALLEYS CA-
353 PM PDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR LOS ANGELES...VENTURA AND CENTRAL
SANTA BARBARA COUNTIES UNTIL 445 PM PDT...
AT 349 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6
MILES WEST OF OJAI TO NEAR HERMOSA BEACH...AND MOVING NORTHEAST AT
20 MPH.
BRIEF HEAVY RAINFALL...SMALL HAIL...FREQUENT AND DANGEROUS CLOUD-TO-
GROUND LIGHTNING...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LONG BEACH...
OXNARD...
LANCASTER...
PALMDALE...
THOUSAND OAKS...
SIMI VALLEY...
EASTERN VENTURA...
CAMARILLO...
FILLMORE...
MALIBU...
ACTON...
OJAI...
WHITTIER...
NORTH HOLLYWOOD...
TORRANCE...
PASADENA...
WOODLAND HILLS...
GRIFFITH PARK...
CULVER CITY...
AND DOWNTOWN LOS ANGELES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR IN THE WATER...ESPECIALLY AREA LAKE SUCH AS LAKE PIRU OR
CASTAIC LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3402 11773 3402 11777 3395 11780 3395 11797
3390 11798 3377 11842 3384 11839 3403 11852
3404 11867 3400 11881 3459 11968 3482 11879
3482 11833 3434 11765
TIME...MOT...LOC 2249Z 204DEG 19KT 3445 11936 3383 11848
HALLThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:13 AM PDT | Areal Flood Advisory | LOX | San Luis Obispo | 2 hr |
| Jul 19, 7:05 AM PDT | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 3 hr |
| Jul 19, 9:01 AM PDT | Special Weather Statement | LOX | San Luis Obispo | 44 min |
| Jul 19, 9:55 AM PDT | Special Weather Statement | LOX | San Luis Obispo | 50 min |
| Jul 19, 10:15 AM PDT | Areal Flood Advisory | LOX | San Luis Obispo | 6 hr |
| Jul 19, 11:04 AM PDT | Special Weather Statement | LOX | San Luis Obispo | 56 min |
| Jul 19, 12:10 PM PDT | Special Weather Statement | LOX | San Luis Obispo | 50 min |
| Jul 19, 4:25 PM PDT | Areal Flood Advisory | LOX | Los Angeles | 110 min |
| Jul 19, 4:31 PM PDT | Special Weather Statement | LOX | Los Angeles | 89 min |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.